MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-6-HELIX
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during an aneurysm coil embolization procedure to treat an unruptured saccular aneurysm in the left internal carotid artery (ica) clinoid segment, the bare axium helix coil was used.The aneurysm had a maximum diameter of 4 mm and a neck diameter of 3.8 mm.During the procedure, it was discovered that there was no coil alignment mark on the coil push rod, making it impossible to determine whether the coil could be detached.As a result, the coil was withdrawn.The patient's blood flow and vessel tortuosity were reported as normal.The product was explanted and replaced.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
H3: product analysis of (b)(4), lot #228091495 as found condition: the axium device was returned for analysis within a shipping; within a sealed plastic biohazard pouch; within an opened axium inner pouch; within a dispenser coil and within an introducer sheath.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.No damages were found with the pusher.The marker coil was found missing.The ptfe shrink jacket over the marker coil location was found intact and undamaged.The axium implant coil was found stretched within the introducer sheath with the polypropylene filament broken.Conclusion: the customer¿s report of ¿poor visualization¿ was confirmed.The cause of the poor visualization was due to the missing marker coil.As the ptfe shrink tubing was found undamaged at that location, it is unlikely the marker coil came off during use and the likely cause of the missing marker coil is due to a manufacturing issue.A dhr review will be performed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21682706
Report Number9617601-2025-00291
Device Sequence Number8311081
Product Code KRD
UDI-Device Identifier00847536037298
UDI-Public00847536037298
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-2-6-HELIX
Device Catalogue NumberQC-2-6-HELIX
Device Lot Number228091495
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale